Loading ...
Sorry, an error occurred while loading the content.

SUBJECT Side effects of Furosemide and Enapril

Expand Messages
  • Linda
    After noticing my Mindy s rapid breathing I brought her to my by local vet and she was diagnosed with having arrhythmia and was prescribed with Fursoemid and
    Message 1 of 4 , Feb 18, 2014
    • 0 Attachment
      After noticing my Mindy's rapid breathing I brought her to my by local vet and she was diagnosed with having arrhythmia and was prescribed with Fursoemid and Enapril.


      She has been on the meds for 2 weeks and she seems to be constipated and also staying a in litter box long after she stops urinating.  My vet says this is not a side effect of the medication.


      I have not taken her to a cardiologist.  I have located one that is a distance away.
      Is it advised to take that step?


      Also I had brought her to the same vet a couple of times prior to this event because she was loosing the use of her legs periodically for less than half a minute each time and then she was fine.  He examined her and did not think it was seizure but he thought it could be neurological.   Anyone have similar situation with heart disease?
    • Elfinmyst
      Hi there Any heart disease definitely needs a cardiologist to confirm the diagnosis. Different types of heart problems need different medications. I would
      Message 2 of 4 , Feb 18, 2014
      • 0 Attachment
        Hi there

        Any heart disease definitely needs a cardiologist to confirm the diagnosis. Different types of heart problems need different medications. I would strongly advise it.

        Spending a long time in the box can also be a sign of a bladder infection or problems, so I`d ask for a wee sample to be analysed as well. 

        As for the losing legs, I only ever had two boys who had mini strokes, one had a fit and the other lost sight and started circling his head. Milli circled her paws slowly when she was having a strange do.

        Lyn




        After noticing my Mindy's rapid breathing I brought her to my by local vet and she was diagnosed with having arrhythmia and was prescribed with Fursoemid and Enapril. 

        She has been on the meds for 2 weeks and she seems to be constipated and also staying a in litter box long after she stops urinating.  My vet says this is not a side effect of the medication.

        I have not taken her to a cardiologist.  I have located one that is a distance away.
        Is it advised to take that step?

        Also I had brought her to the same vet a couple of times prior to this event because she was loosing the use of her legs periodically for less than half a minute each time and then she was fine.  He examined her and did not think it was seizure but he thought it could be neurological.   Anyone have similar situation with heart disease?
      • Emily Valentin
        Hi Mindy s mom, Furosemide can cause constipation. My Tigi is proof of that. He now takes Miralax twice a day mixed in with his food and a spoon of warm water.
        Message 3 of 4 , Feb 18, 2014
        • 0 Attachment
          Hi Mindy's mom,

          Furosemide can cause constipation. My Tigi is proof of that. He now takes Miralax twice a day mixed in with his food and a spoon of warm water. Vet said that it was fine for him to be on it long term. However I give him 2 days off and 2 days on. He has remained regular since. Walmart sells a good generic brand for 3$. 

          Regarding the legs I would be cautious. I don't know, and anyone please correct me if I'm wrong, but that could be a clot? Does she show any other signs? Lethargy? How old is she? Could she be arthritic. 

          Spending too long in the litter after peeing could be a sign of a UTI. Peeing too much and often can certainly irritate them. 

          Add miralax with fish oil if she has been constipated for more than 4 days. It'll do the trick. 

          Emily and Tiger  

          Emily Valentin-Baker, SSP
          Licensed Specialist in School Psychology 
          Nationally Certified School Psychologist 

          "Winners never quit. Quitters never win" ~ Mom  
        • Jenny
          Hi. I would definitely take her to a Cardiologist. Mister had 2 episodes of falling down and losing the use of his legs and I got him to the Cardiologist the
          Message 4 of 4 , Feb 19, 2014
          • 0 Attachment
            Hi.
            I would definitely take her to a Cardiologist.
            Mister had 2 episodes of falling down and losing the use of his legs and I got him to the Cardiologist the next day and his heart failure was diagnosed. His atria were large and there was sludge so she thought he may have had little strokes. He is now on plavix with no more episodes.
            Mister had an arrhythmia at the time this happened but now has a regular heart rate. He also was tapped for a 200 ml pleural effusion at the time and it had a little chyle.
            Anyway, I do highly recommend a Cardiogy visit. The specialist can work together with your general vet.
            Jenny

            Sent from a BGTF Phone
          Your message has been successfully submitted and would be delivered to recipients shortly.